Continuity properties of concave functions in potential theory

Hansen W, Netuka I (2008)
Journal of Convex Analysis 15(1): 39-53.

Zeitschriftenaufsatz | Veröffentlicht| Englisch
 
Download
Es wurde kein Volltext hochgeladen. Nur Publikationsnachweis!
Autor*in
Hansen, WolfhardUniBi; Netuka, Ivan
Abstract / Bemerkung
Given a bounded open set U in R-d, the space of all continuous real functions on (U) over bar which are harmonic on U is denoted by H(U). Further, a lower bounded, Borel measurable numerical function s on (U) over bar is said to be H(U)-concave it integral s d mu <= s(x) for every x is an element of (U) over bar and every measure mu on (U) over bar satisfying integral h d mu = h(x) for all h is an element of H(U). It is shown that every H(U)-concave function is continuous on U and, under additional assumptions on U, several characterizations of H(U)-concave functions are given. For compact sets K in R-d, continuity properties of H-0(K)-concave functions are studied, where H-0(K) is the space of all functions on K which can be extended to be harmonic in some neighborhood of K (depending on the given function). We prove that these functions are finely upper semicontinuous on the fine interior of K, but not necessarily finely continuous there. Most of the results are established in the context of harmonic spaces, covering solutions of elliptic and parabolic second order partial differential equations. For example, it is shown that H(U)-concave functions are always continuous on U if and only if the underlying harmonic space has the Brelot convergence property.
Stichworte
harmonic functions; concave functions; balayage; fine; topology; function spaces; Choquet theory
Erscheinungsjahr
2008
Zeitschriftentitel
Journal of Convex Analysis
Band
15
Ausgabe
1
Seite(n)
39-53
ISSN
0944-6532
Page URI
https://pub.uni-bielefeld.de/record/1592342

Zitieren

Hansen W, Netuka I. Continuity properties of concave functions in potential theory. Journal of Convex Analysis . 2008;15(1):39-53.
Hansen, W., & Netuka, I. (2008). Continuity properties of concave functions in potential theory. Journal of Convex Analysis , 15(1), 39-53.
Hansen, W., and Netuka, I. (2008). Continuity properties of concave functions in potential theory. Journal of Convex Analysis 15, 39-53.
Hansen, W., & Netuka, I., 2008. Continuity properties of concave functions in potential theory. Journal of Convex Analysis , 15(1), p 39-53.
W. Hansen and I. Netuka, “Continuity properties of concave functions in potential theory”, Journal of Convex Analysis , vol. 15, 2008, pp. 39-53.
Hansen, W., Netuka, I.: Continuity properties of concave functions in potential theory. Journal of Convex Analysis . 15, 39-53 (2008).
Hansen, Wolfhard, and Netuka, Ivan. “Continuity properties of concave functions in potential theory”. Journal of Convex Analysis 15.1 (2008): 39-53.